Serious side effect of DPP-4 Inhibitors

Lamont D

Oracle
Messages
16,493
Type of diabetes
Reactive hypoglycemia
Treatment type
I do not have diabetes
This report describes a serious side effect that is associated with DPP-4 Inhibitors (The -Gliptin family)
https://jamanetwork.com/journals/jamadermatology/fullarticle/2458755

This has been reported by a forum member
https://www.diabetes.co.uk/forum/threads/diabetes-drugs-steroids-and-unknown-problem.188503/

I'm lucky, been on sitagliptin for nearly ten years, and not had any significant side effects!

This is obviously, one of those side effects documented as part of the Pharma companies leaflets and as you have said before, most meds come with warnings about side effects and of course how a drug passes government standards.
Over time drugs are usually found out if they are causing major problems!
 
  • Like
Reactions: Catkysydney

Oldvatr

Expert
Messages
8,470
Type of diabetes
Type 2
Treatment type
Tablets (oral)
I'm lucky, been on sitagliptin for nearly ten years, and not had any significant side effects!

This is obviously, one of those side effects documented as part of the Pharma companies leaflets and as you have said before, most meds come with warnings about side effects and of course how a drug passes government standards.
Over time drugs are usually found out if they are causing major problems!
You mean like this
https://www.mayoclinic.org/drugs-supplements/linagliptin-oral-route/side-effects/drg-20074875?p=1

I note tht many heart and at least one common BP medications are contraindicated.

I am not taking this med, so I have no patient leaflet to compare with. I wonder what the UK guidelines are like?

I looked up the BNF, and it does not list half the meds that are contraindicated. It does not warn against Bisopronol or Atenolol for a start.